Pain med reaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

billyf27
Regular Member


Date Joined Nov 2010
Total Posts : 38
   Posted 6/30/2011 4:45 AM (GMT -6)   
Hi,
 
I have been taking Hydrocodene(Very small amount every day) for a year for chronic pain. All of a sudden I have been getting hives and itching. Could it be from them or would it have devolped right after taking them.
 
Thank you

Betsey Ross
Veteran Member


Date Joined Mar 2011
Total Posts : 1056
   Posted 6/30/2011 5:28 AM (GMT -6)   
Billy

I am sorry to hear that you have hives and itching. that combination could get intense.


suggest that you call the doctor that prescribed the medicine. if you are unable to contact that doctor today I suggest you call the pharmacy where you got the script filled. The pharnacist would be able to tell you if you are having an allergic reaction.

Is it affecting your breathing at all? Do you have any swelling around eyes, lips, throat?

Betsey
crushed lower knee and vertical fx of yibia/external fixator placed/plates and screws and tried to place big pieces of cartiledge under knee cap/tremendous pain in affected legcontinously without improving/allergic to metal in left leg/leg isnt straight/need metal removed in July/wait 6 months for healing/then toatal knee replacement/straighten out leg/more phsyxical therapy/take opana er

billyf27
Regular Member


Date Joined Nov 2010
Total Posts : 38
   Posted 6/30/2011 5:29 AM (GMT -6)   
No, just the itching. It never bothered me before. It may be from insect bite. It started in middle of night on arms and I saw small bite mark. It did seem to worsen after taking Hydrocodene. Benedryl got rid of them but they came back later in day.

Post Edited (billyf27) : 6/30/2011 5:44:56 AM (GMT-6)


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 6/30/2011 6:35 AM (GMT -6)   
i have had itching from time to time when taking percocets...sometimes its gotten pretty bad but for me it goes away. i would call the doc and see when they say
37 year old male living in AZ. Diagnosed with Crohns at age of 15.
Currently on 20 mg prednisone. still taking Asacol. Done with Remicade- antibody level was over 8! Waiting for scope results to see about Humira or Cimzia.
In the middle of a bad flare now for 2 years...it's been one heck of a ride!

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 6/30/2011 11:37 AM (GMT -6)   
It is very possible that the bug bite set of a histamine (allergic) reaction and the pain meds are making it worse. In short, both together, may be more than your system can handle.

It is also not out of the question for a person to have a "delayed" reaction to a medication. A person's body may be slightly "allergic" to something and after being subjected to it for a long time they reach a kind of tipping point.

I do suggest you call your doctor though. I would tell him what happened and allow him to make a diagnosis. Just be careful and don't put ideas in his head.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 7:38 AM (GMT -6)
There are a total of 2,974,420 posts in 326,174 threads.
View Active Threads


Who's Online
This forum has 161250 registered members. Please welcome our newest member, Gunner823.
345 Guest(s), 12 Registered Member(s) are currently online.  Details
19tarpon47, torontolyme, opugirl, Missouri, owleyes, Pratoman, Minnesota, onceitfreeze66, RobLee, Old Mike, andwes, straydog